Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Lake Charles, LA

March 18, 2016Allen Parish, Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2016, 6:18 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 6:18 PM CDT (23:18 UTC)
Expired
Mar 18, 2016, 7:15 PM CDT
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 43 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS54 KLCH 182318
SVRLCH
LAC003-011-115-190015-
/O.NEW.KLCH.SV.W.0048.160318T2318Z-160319T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
  NORTHWESTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHEASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 715 PM CDT

* AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULLA...OR 7
  MILES SOUTHEAST OF DE RIDDER...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUGARTOWN...DERIDDER...TULLA AND BUNDICK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3074 9298 3062 9326 3075 9337 3094 9319
      3095 9297
TIME...MOT...LOC 2318Z 209DEG 15KT 3080 9318 

HAIL...1.00IN
WIND...60MPH
 
$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 5:33 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 18, 5:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CDT FRI MAR 18 2016

.DISCUSSION...
00Z TAF ISSUANCE.

&&

.AVIATION...
INTERMITTENT MVFR CEILINGS EXPECTED THRU LATE EVENING...BECOMING
PREDOMINATE MVFR TO IFR OVERNIGHT. SCT/NUM SHRA/TSRA EXTENDING
FROM N OF BPT/LCH TO AEX/LFT/ARA (WHERE TEMPO GROUP FOR NEXT 4
HOURS FOR INTERMITTENT TSRA & MVFR VSBY/CEILING). WILL GO ONLY
WITH VCTS AT LCH/BPT FOR THE SHORTTERM WITH STORMS NORTH OF THESE
TERMINALS MOVING NORTH.

COLD FRONT EXPECTED TO MOVE THROUGH THE REGION BETWEEN 08-10Z
SAT...SHOWING WINDSHIFT. WINDS INCREASE AFTER 14Z...EXPECTING
17-20 KTS WITH GUSTS 27-30 KTS FOR THE REMAINDER OF THE LATE
MORNING INTO THE EARLY AFTERNOON HOURS. SHOWING CEILINGS IMPROVING
AT AEX BY 20Z...BUT CONTINUING MVFR CEILINGS FOR REMAINDER OF
SOUTHERN SITES THRU THE PERIOD.

DML

&&

.PREV DISCUSSION... /ISSUED 402 PM CDT FRI MAR 18 2016/

DISCUSSION...
AN OLD STALLED FRONTAL BOUNDARY HAS WORKED BACK NORTH TODAY AND IS
ROUGHLY ALONG THE HIGHWAY 190 CORRIDOR. SOUTH OF THE
BOUNDARY...TEMPERATURES ARE NEAR 80F WITH DEW POINTS NEAR
70F...HELPING TO CREATE DECENT LOW LEVEL INSTABILITY.
MEANWHILE...AN UPPER LEVEL DISTURBANCE IS HELPING TO PROVIDE SOME
UPPER LEVEL DIVERGENCE ALOFT...AND THE COMBINATION OF LOW LEVEL
INSTABILITY...SURFACE BOUNDARY CONVERGENCE...AND UPPER LEVEL
DIVERGENCE...IS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA. THERE WILL BE A SLIGHT RISK FOR STRONG
TO SEVERE THUNDERSTORMS...MAINLY DURING THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS...WHEN LOW LEVEL
INSTABILITY WILL BE AT ITS GREATEST. THE MAIN HAZARDS WILL BE
LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. ACTIVITY IS
EXPECTED TO DECREASE IN INTENSITY AND AREAL COVERAGE DURING THE
EVENING WITH THE LOSS OF DAYTIME HEATING.

A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA FROM LATE
TONIGHT INTO EARLY SATURDAY MORNING. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT...MAINLY AFTER
MIDNIGHT UNTIL SHORTLY AFTER DAYBREAK.

A MUCH COOLER AND DRIER AIR MASS WILL MOVE IN BEHIND THE FRONT ON
SATURDAY...WITH RAIN CHANCES ENDING QUICKLY IN THE MORNING. DECENT
PRESSURE GRADIENT WITH THE HIGH BUILDING IN BEHIND THE
FRONT...THAT NORTH WINDS WILL BE RATHER GUSTY WITH THE POSSIBILITY OF
A WIND ADVISORY...ESPECIALLY SOUTHERN ZONES.

OVER THE WEEKEND...UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL
SWING SOUTHEAST ACROSS THE MID-MISSISSIPPI VALLEY TO THE MID-
ATLANTIC. THIS WILL HELP DEEPEN THE UPPER LEVEL TROUGH ALONG THE
EAST COAST WITH DEEP NORTHWEST FLOW OVER THE FORECAST AREA. THIS
WILL BRING IN AIR COLD CANADIAN AIR MASS WITH DAYTIME
TEMPERATURES SOME 10F DEGREES BELOW CLIMO NORMS...AND AROUND 15F
DEGREES BELOW CLIMO NORMS AT NIGHT. THE COLDEST NIGHT WILL BE ON
SUNDAY NIGHT INTO MONDAY MORNING WHEN THE CENTER OF THE HIGH WILL
BE OVER THE REGION. AIR TEMPERATURES WILL BE IN THE MID TO UPPER
30S WITH THE POSSIBILITY OF FROST FOR THE USUAL COLDER LOCATIONS
UP NORTH.

A WARM UP WILL THEN TAKE PLACE EARLY NEXT WEEK WITH THE HIGH
PRESSURE MOVING OFF TO THE EAST AND SOUTHWEST FLOW ALOFT DEVELOPS.
THE NEXT CHANCE FOR SIGNIFICANT RAIN WILL BE LATE THURSDAY WITH
THE NEXT FRONTAL SYSTEM.

RUA

MARINE...
A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS NEAR
DAYBREAK SATURDAY AND BE THROUGH THE COASTAL WATERS ON SATURDAY
AFTERNOON. DECENT COLD AIR ADVECTION IS NOTED BEHIND THIS FRONT
AND WILL BE MOVING OVER RELATIVELY WARM GULF WATERS.
THEREFORE...STRONG AND GUSTY NORTH WINDS WILL DEVELOP OVER THE
COASTAL WATERS ON SATURDAY MORNING. HAVE GONE AHEAD AND ISSUED A
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS THAT WILL LAST INTO
SUNDAY. BY LATE SUNDAY INTO MONDAY...A HIGH PRESSURE SYSTEM WILL
SETTLE OVER THE REGION HELPING TO DECREASE WINDS.

RUA

HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
THROUGH EARLY SATURDAY AHEAD OF A COLD FRONT. AT THIS TIME IT DOES
NOT APPEAR ANY HEAVY WIDESPREAD RAINFALL WILL OCCUR. RAINFALL
AMOUNTS WILL AVERAGE BETWEEN 1/4 TO 1/2 OF AN INCH UNTIL RAIN
CHANCES END...AND THESE AMOUNTS ARE NOT EXPECTED TO GREATLY IMPACT
RIVER LEVELS. BEHIND THE COLD FRONT ON SATURDAY...GUSTY NORTH
WINDS ARE EXPECTED AND THIS SHOULD ALSO HELP LOWER TIDE LEVELS
ALONG THE COAST AND HELP EVACUATE THE WATER FROM THE MAINSTEMS AND
ALLOW FOR PROPER DRAINAGE INTO THE GULF OF MEXICO.

THE PEAK FLOOD WAVE ALONG THE SABINE HAS LEFT THE ORANGE AREA AND
IS LIKELY SOUTHWARD INTO SABINE LAKE AND THE MARSHES OF WESTERN
CAMERON PARISH. WITH CONTINUED REDUCTION IN RELEASES FROM TOLEDO
BEND...THE RIVER LEVELS ALONG THE LENGTH OF THE LOWER SABINE RIVER
WILL CONTINUE TO RECEDE.

BON WIER IS EXPECTED TO BE BELOW MAJOR FLOOD LEVEL OF 36 FEET ON
SATURDAY AFTERNOON. DEWEYVILLE IS EXPECTED TO BE BELOW THE MAJOR
FLOOD LEVEL OF 28 FEET ON SUNDAY AFTERNOON. ORANGE IS EXPECTED TO
BE BELOW THE MAJOR FLOOD LEVEL OF 6 FEET BY MONDAY MORNING.
ALSO...INDICATIONS ARE THAT WATER LEVELS NEAR I-10 BRIDGE ALONG
THE TEXAS/LOUISIANA STATE LINE ARE ALSO RECEDING AT A STEADY PACE
NOW.

CALCASIEU RIVER AT OLD TOWN BAY SHOULD BE CRESTING JUST ABOVE
MAJOR FLOOD CATEGORY NOW AND BE BELOW MAJOR FLOOD CATEGORY ON
SATURDAY AFTERNOON.

RED RIVER AT ALEXANDRIA IS EXPECTED TO CREST BELOW MAJOR FLOOD
CATEGORY AT 39.5 FEET ON SUNDAY AFTERNOON.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  64  40  61 /  60  20   0   0
LCH  61  67  45  64 /  60  30   0   0
LFT  63  66  43  62 /  70  30   0   0
BPT  61  68  45  65 /  60  30   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     GMZ435-450-452-455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION FROM SATURDAY MORNING THROUGH
     SATURDAY EVENING FOR GMZ430-432.

&&

AVIATION...08
Hazardous weather outlook, Mar 18, 5:31 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT FRI MAR 18 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
531 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING
MORE NUMEROUS TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE
FROM THE AFTN INTO THE EVENING...WITH LARGE HAIL THE PRIMARY
THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL.
LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS WHERE HEAVIER
RAINFALL OCCURS...BUT WIDESPREAD FLOOD PROBLEMS ARE NOT
ANTICIPATED AT THIS TIME.

OVERALL...RAINFALL AMOUNTS ARE EXPECTED TO STAY LOW ENOUGH THAT
IMPACTS ON AREA RIVERS WILL BE MINIMAL AS SIGNIFICANT FLOODING
CONTINUES. THE SABINE RIVER HAS CRESTED AT ORANGE TEXAS AND WATER
LEVELS WILL BE SLOW TO RECEDE. THE CALCASIEU RIVER NEAR OLD TOWN
BAY IS EXPECTED TO CREST NEAR 9.5 FEET TONIGHT...RESULTING IN MAJOR
FLOODING ON THIS PORTION OF THE CALCASIEU RIVER. OTHERWISE...WATER
LEVELS WILL CONTINUE TO RECEDE FURTHER UPSTREAM. MODERATE FLOODING
WILL CONTINUE ON THE RED RIVER NEAR ALEXANDRIA AS RIVER LEVELS
CONTINUE TO RISE. FOR ALL INFORMATION ON THE RIVER FLOODING AND
IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR
LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT:
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY...WITH GUSTY
NORTH WINDS AND MUCH COOLER TEMPERATURES EXPECTED. THE NEXT CHANCE
FOR RAIN IS NOT EXPECTED UNTIL LATE IN THE WEEK.

MEANWHILE...FLOOD WATERS ON THE SABINE AND CALCASIEU RIVER BASINS
WILL CONTINUE TO RECEDE. THE RED RIVER AT ALEXANDRIA WILL CONTINUE
TO RISE WITH A CREST NEAR 40.5 FEET SUNDAY NIGHT. FOR ALL
INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE
LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE
CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-191045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
531 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY BECOMING
MORE NUMEROUS TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH
FREQUENT CLOUD TO WATER LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS...WITH
SHOWERS AND STORMS ENDING DURING THE DAY SATURDAY AND STRONG
GUSTY NORTH WINDS DEVELOPING. SMALL CRAFT ADVISORIES WILL LIKELY
BE REQUIRED SATURDAY INTO SUNDAY.

ONSHORE WINDS WILL RETURN BY MONDAY...STRENGTHENING WEDNESDAY
INTO THURSDAY WITH EXERCISE CAUTION OR ADVISORY CONDITIONS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24

In the hours before

Special weather statement, Mar 18, 4:47 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 PM CDT FRI MAR 18 2016

LAZ029-033-182230-
ST. LANDRY LA-AVOYELLES LA-
447 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LANDRY AND
SOUTHEASTERN AVOYELLES PARISHES UNTIL 530 PM CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SIMMESPORT...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SIMMESPORT...BORDELONVILLE...DUPONT...BIG BEND AND HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3117 9168 3116 9170 3114 9172 3112 9172
      3111 9170 3109 9172 3107 9171 3105 9172
      3098 9180 3087 9180 3086 9182 3084 9180
      3078 9181 3095 9197 3109 9198 3118 9169
TIME...MOT...LOC 2146Z 243DEG 19KT 3092 9186

K. KUYPER
Local storm report, Mar 18, 5:18 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             5 NNW VIDOR             30.20N 94.02W
03/18/2016  E1.00 INCH       ORANGE             TX   PUBLIC

            PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL IN NORTH
            VIDOR

&&

HUMPHREY
Special weather statement, Mar 18, 5:24 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CDT FRI MAR 18 2016

LAZ031>033-042>045-052-182315-
JEFFERSON DAVIS LA-EVANGELINE LA-ST. LANDRY LA-ALLEN LA-ACADIA LA-
UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
524 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION...NORTHWESTERN
ST. MARTIN...SOUTHEASTERN ALLEN...NORTHEASTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...SOUTHERN ST. LANDRY...ACADIA AND CENTRAL
LAFAYETTE PARISHES UNTIL 615 PM CDT...

AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DUSON...OR OVER RAYNE...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...SCOTT...RAYNE...
CARENCRO...CHURCH POINT...BASILE...IOTA...LEONVILLE...ARNAUDVILLE...
SUNSET...PORT BARRE...DUSON...GRAND COTEAU...CANKTON...BRANCH...
RICHARD AND MAXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 9216 3014 9241 3035 9268 3053 9262
      3054 9186 3040 9182
TIME...MOT...LOC 2224Z 238DEG 15KT 3023 9222

K. KUYPER
Local storm report, Mar 18, 5:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             SIMMESPORT              30.98N 91.81W
03/18/2016  E1.00 INCH       AVOYELLES          LA   BROADCAST MEDIA

            BROADCAST MEDIA SHARED PHOTO OF QUARTER SIZE HAIL IN
            SIMMESPORT.

&&

HUMPHREY
Special weather statement, Mar 18, 5:57 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CDT FRI MAR 18 2016

TXZ180-201-259-261-190000-
NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-HARDIN TX-
557 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTHEASTERN
HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 PM CDT...

AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EVADALE...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILSBEE...FRED...BUNA...EVADALE AND CANEY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3030 9393 3030 9417 3058 9422 3057 9389
TIME...MOT...LOC 2256Z 175DEG 8KT 3034 9407

K. KUYPER
Special weather statement, Mar 18, 6:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT FRI MAR 18 2016

LAZ027-030-182345-
BEAUREGARD LA-VERNON LA-
601 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON AND
NORTHEASTERN BEAUREGARD PARISHES UNTIL 645 PM CDT...

AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLA...OR 9 MILES SOUTH OF DE RIDDER...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE RIDDER...SUGARTOWN...DERIDDER...TULLA AND BUNDICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3088 9299 3068 9307 3068 9334 3088 9337
TIME...MOT...LOC 2301Z 209DEG 8KT 3072 9323

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:36 AM CDTSpecial Marine WarningLCH24 min
Mar 18, 9:55 AM CDTSpecial Marine WarningLCH50 min
Mar 18, 10:44 AM CDTSpecial Marine WarningLCH61 min
Mar 18, 11:24 AM CDTAreal Flood AdvisoryLCHCameron48 hr
Mar 18, 1:28 PM CDTSpecial Marine WarningLCH47 min
Mar 18, 1:47 PM CDTSpecial Weather StatementLCHAcadia28 min
Mar 18, 2:09 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion36 min
Mar 18, 3:02 PM CDTSmall Craft AdvisoryLCH63 hr
Mar 18, 3:52 PM CDTSpecial Weather StatementLCHEvangeline23 min
Mar 18, 4:19 PM CDTSpecial Weather StatementLCHSaint Landry56 min
Mar 18, 4:42 PM CDTSpecial Weather StatementLCHBeauregard63 min
Mar 18, 4:47 PM CDTSpecial Weather StatementLCHAvoyelles43 min
Mar 18, 4:52 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry20 min
Mar 18, 5:03 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Vernon57 min
Mar 18, 5:24 PM CDTSpecial Weather StatementLCHAcadia51 min
Mar 18, 6:01 PM CDTSpecial Weather StatementLCHBeauregard44 min
Mar 18, 6:30 PM CDTAreal Flood AdvisoryLCHLafayette, Saint Martin, Vermilion2 hr
Mar 18, 6:32 PM CDTSpecial Weather StatementLCHLafayette58 min
Mar 18, 6:34 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin56 min
Mar 18, 6:39 PM CDTSpecial Weather StatementLCHEvangeline, Saint Landry66 min
Mar 18, 6:52 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin54 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.